Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

What causes burning and tingling sensation around the mouth while on Synthroid?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2003
Answered : 668 Questions
Question
Symptoms are like oral Herpes, but test is negative. What else can it be?

Hi, I am male, 59, healthy and fit. I take medication for cholesterol and hypothyroid, both working fine as per very recent blood test. Over the past several weeks, I have developed a burning lips sensation and tingling all around the mouth, with red spots (but no pimples), swollen areas, burning tongue, metal taste in the mouth. I have just tested negative for herpes. I have changed all the cosmetic products used around my face. No difference. When I take Valtrex, the symptoms disappear for 3 or 4 days, then come back. I feel tired when the symptoms come back. No numbness or tingling in hands and feet No muscle weakness Bowel movements regular but close to diarrhea (once a week for a few weeks, then twice a week, now daily). No other skin problem (generally itchy but for many, many years and now not more than before). The symptoms vary in location around the mouth all during the day and night (almost none when sleeping). Overall feeling: tired like when like a flue. When I took Valtrex (two shots over 24 hrs), felt much better. Symptoms almost disappeared but not entirely. Came back in full after 7 days. Did that cycle twice. Now consulting you. Urine test found some E Coli but no symptoms so no treatment recommended.

Medications      :      Crestor, Synthroid
Known Allergies      :      Gluten intolerance
Tue, 24 Apr 2018 in Sexually Transmitted Diseases
 
 
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
These symptoms are related with side efects of synthroid .

Detailed Answer:
Hello,
Thank you writing in healthcare magic.

I have seen carefully your picture and based on your data, I think that these symptoms are related with side efects of synthroid and not with oral herpes.
Furthermore I suggest to meet an endocrinologist to do some thyroid tests and to define better the reason.

Please could you send me a picture of your lab results for herpes.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor